How to calm my dog down for a flight through continental cargo QuickPak? They won't take himif he barks :(
I need some help...
So I have my spaniel-mix booked on a flight next week through continental cargo's PetSafe Program. I took my boy in his crate today to have thme double check the crate size etc... My boy started barking at the gentleman from inside the crate. Because I know my dog I know that it wasn't his aggressive bark, it was a "hey let me out of here so I can play" bark, kwim?
The continental guy said that it was "aggressive behavior" and if he is like that next week that they wont accept him.
I REALLY need to get my dog on this flight
Talked to my vet they gave me a collar with DAP and told me to through a Kong Stuffed with his favorite treat in there to distract him from barking.
Then my friend told me that I should give my dog a benadryl? She said it would keep him calm while I'm dropping him off but it should wear off by the time he flys?
Does that sounds right?
I called my vet but they just closed, so I wont get a call back until tomorrow.
I don't really like the id
- Cast your vote for which answer you think is best!
My parents have three dogs, and one of them tend to bark a lot when he's nervous. He's not agressive either. During new years eve and fourth of July... he tends to bark a lot because of the fireworks. He also starts to shake, and because of that the vet perscribed him some meds. It's to keep him calm, and it's not harmful at all. Maybe you can ask your vet about that when they call you back tomorrow. I don't know the name of the meds, but I do know the vet should be able to perscribe some to you if it is necessary. As for giving your dog benedryl... I wouldn't recommend giving your pets any human meds. It's just not safe because you don't know the right dosage, and it could be fatal. I'd say wait until tomorrow to ask your vet about the meds. I'm sorry I couldn't give you more info.
Toby Lerich answered on 11/11/10. Helpful? / 0
NO airline will take him if he's had any type of sedation, including benadryl, not to mention that it is extremely dangerous. He needs to be totally alert and "normal" to regulate his temperature during the flight. Sedation will affect his ability to regulate his own body temperature and can be deadly!!! I would suggest a crash course of socialization while he is in his crate... bring everyone and anyone into your home while he is crated and have them treat him, etc.
Toto, CD, RN, CGC answered on 11/11/10. Helpful? / 0